MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW ARTERIAL LINE KIT; WIRE GUIDE CATHETER

ARROW INTERNATIONAL LLC ARROW ARTERIAL LINE KIT; WIRE GUIDE CATHETER
Catalog Number AK-04510-S
Medical Device Problem Codes Unraveled Material (1664); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The customer provided two images for analysis.One image showed an unraveled guide wire while the other image showed the kit lidstock.The catheter involved with this complaint is not pictured.The customer also returned one, unraveled guide wire for analysis.Signs of use in the form of biological material were observed on the core wire.The catheter involved with this complaint was not returned.Visual analysis revealed that the guide wire was unraveled from the distal end.Further analysis revealed that the core wire had separated 28mm from the distal weld.Microscopic examination revealed bending on the core wire directly adjacent to the separation.The distal j-bend was observed to be slightly misshapen; however, the distal and proximal welds were full and spherical.Visual analysis could not be performed on the catheter involved with this complaint as it was not returned.The total guide wire length measured 355mm (ruler: ref-003101), which is within the specification limits of 349.2mm-355.6mm per the guide wire product drawing wg-04025-001 rev17.The guide wire outer diameter measured 0.610mm (caliper: ref-003210), which is within the specification limits of 0.610mm-0.635mm per the guide wire product drawing wg-04025-001 rev17.Dimensional analysis could not be performed on the catheter involved with this complaint as it was not returned for analysis.The functional end of the returned guide wire was passed through a lab inventory 20ga introducer needle.Little to no resistance was encountered as the functional portions of the guide wire passed completely through the cannula.Performed per ifu statement (f-04020-105b), "insert tip of guidewire through introducer needle into artery (until depth-marking [if provided] on wire enters hub of needle).".Functional analysis could not be performed on the catheter involved with this complaint as it was not returned for analysis.A manual tug test confirmed that the proximal and distal welds were secure to their respective ends of the core wire.A device history record review was performed with no relevant findings.The ifu provided with the kit (f-04020-105b) informs the user, "to reduce the risk of guidewire damage, do not retract guidewire against edge of needle while in vessel".The ifu also states, "use care when removing guidewire.If resistance is encountered, remove guidewire and catheter together as a unit.Use of excessive force may damage catheter or guidewire".The report that the guide wire unraveled was confirmed through examination of the returned sample.The core wire was broken 28mm from the distal weld.This contributed to the unraveling of the guide wire the core wire was also observed to be bent at the location of the separation.The guide wire met all functional dimensional requirements during investigation testing.No manufacturing defects were found during this investigation.Arrow guide wires of this size are designed and manufactured to withstand a tensile force of 2.75 pounds force.This internal specification is higher than the bs en iso 11070:2014 standard of 1.1 pounds force for this size wire.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guide wire breakage may occur if a force greater than the design specification is applied during removal.However, the root cause cannot be determined at this time without the catheter also returned for analysis.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported that: wire coiled in patient and a difficult removal during the placement.X-ray was performed after to confirm all was removed.There was no reported patient harm or consequence.

Brand Name
ARROW ARTERIAL LINE KIT
Common Device Name
WIRE GUIDE CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
elaine cully
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18892746
Report Number9680794-2024-00209
Device Sequence Number12641070
Product Code DQX
UDI-Device Identifier20801902121688
UDI-Public20801902121688
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K810675
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Catalogue NumberAK-04510-S
Device Lot Number33F23K0729
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2024
Initial Report FDA Received Date03/13/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED
Patient SexUnknown